Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Group algebras with units
satisfying a group identity


Author: Chia-Hsin Liu
Journal: Proc. Amer. Math. Soc. 127 (1999), 327-336
MSC (1991): Primary 16S34
MathSciNet review: 1487322
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K[G]$ be the group algebra of a group $G$ over a field $K$, and let $U(K[G])$ be its group of units. A conjecture by Brian Hartley asserts that if $G$ is a torsion group and $U(K[G])$ satisfies a group identity, then $ K[G]$ satisfies a polynomial identity. This was verified earlier in case $K$ is an infinite field. Here we modify the original proof so that it handles fields of all sizes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16S34

Retrieve articles in all journals with MSC (1991): 16S34


Additional Information

Chia-Hsin Liu
Affiliation: Department of Mathematics, University of Wisconsin-Madison, Madison, Wisconsin 53706
Email: chliu@math.wisc.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04744-9
PII: S 0002-9939(99)04744-9
Received by editor(s): March 25, 1997
Received by editor(s) in revised form: September 29, 1997
Communicated by: Ken Goodearl
Article copyright: © Copyright 1999 American Mathematical Society